MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR BIO-SWIVELOCK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTURE ANCHOR BIO-SWIVELOCK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-2324BSLM
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.No device malfunction identified.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was not returned to arthrex.Device history record review revealed nothing relevant to this event.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Complainant's event typically caused by not inserting the implant co-axial to the bone tunnel, improper bone preparation and/or prying/leveraging the driver while the implant is still loaded.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device requested but not yet received.
 
Event or Problem Description
It was reported that during a rotator cuff repair, the ar-2324bsl (bio-swivelock sp, 4.75 mm x 24.5 mm, self-punching) was used.The surgeon attempted to insert the anchor three times and on the third attempt the self punch tip and part of the swivelock anchor became implanted and could not be removed.The surgeon reported to the sales rep that what remained in the patient was secure.The surgeon was able to tie the suture from the anchor into the rotator cuff and bring the tendon down over the implanted anchor.Surgeon also placed another swivelock and incorporated it into the repair.Sales rep states it is unclear if the additional anchor was "buddied up" or placed close to the broken anchor.It was reported that the surgeon felt everything was secure.Case was completed as planned.No x-rays were taken.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission to reflect device evaluation.Device history record review revealed nothing relevant to this event.Complaint confirmed.The device met all material specification as received.The evaluation revealed that the anchor's distal tip is broken off.Complainant's event typically caused by not inserting the implant co-axial to the bone tunnel or prying/leveraging the driver while the implant is still loaded.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
SUTURE ANCHOR BIO-SWIVELOCK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6000519
Report Number1220246-2016-00413
Device Sequence Number28909
Product Code MAI
UDI-Device Identifier00888867026896
UDI-Public00888867026896
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 11/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2016
Device Catalogue NumberAR-2324BSLM
Device Lot Number1184036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/05/2016
Supplement Report FDA Received Date11/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;